MAUDE Adverse Event Report: HYCOR BIOMEDICAL HYTEC 288 PROBE CLEANING SOLUTION

HYCOR BIOMEDICAL HYTEC 288 PROBE CLEANING SOLUTION
Catalog Number 288197
Health Effect - Clinical Codes Nausea (1970); Dizziness (2194); Discomfort (2330)
Date of Event 11/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer stated the lack of instructions resulted in an incorrect interpretation by medical staff where the probe cleaning solution was discarded in an empty distilled water bottle.The water bottle was not properly re- labeled to show it no longer contained di water, but instead the cleaning solution.Another nurse mistakenly used the bottle to mix an oral medication for an eight- year-old patient thinking it was di water.Approximately 1ml of probe cleaning solution was ingested by the patient.The patient's family was notified about the accidental exposure.The patient expressed nausea, oral irritation/bad taste, dizziness, and didn't feel well.As a result, the patient remained in the medical office for an hour for monitoring.While the patient was being monitored, the medical staff discovered that the bottle labeled as di water actually contained cleaning solution and not di water.The patient was discharged uneventfully.The customer was unable to provide further information and/or event details, except that the child did not incur any serious injury as a result of not feeling well (internal reference (b)(4)).Although there was no serious injury as a result of this event, hycor opted to file an mdr conservatively as a result of the patient being monitored due to dizziness, and nausea for an hour.Hycor's medical monitor indicated a remote potential for patient harm exists when instructions provided by hycor are not followed, the reported information was vague and did not provide any specific details indicating how the labeling malfunctioned related to probe cleaning solution disposal instructions.Several follow-up attempts were made to gather further details from dr.(b)(6) but he was unable to provide any further details about this incident, since it had occurred 4 months prior to him reporting this incident to hycor.Hycor performed a labeling review and found that the existing labeling was adequate.No other complaint reports alleging inadequate instructions related to the probe solution disposal were found.
 
Event or Problem Description
The customer reported a potential issue with the hytec di (directional insert).The alleged issue indicated the di "does not provide clear instructions for collecting the cleaning solution or provide a container." hycor opted to report this event conservatively on basis of potential for harm.

Brand Name
HYTEC 288 PROBE CLEANING SOLUTION
Common Device Name
PROBE CLEANING SOLUTION
Manufacturer (Section D)
HYCOR BIOMEDICAL
7272 chapman ave
garden grove CA 92841
MDR Report Key6978069
Report Number2016473-2017-00002
Device Sequence Number10887026
Product Code DHB
UDI-Device Identifier00816879022315
UDI-Public(01)00816879022315
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K941278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288197
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2017
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR